Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 87, NWS Miami, FL

July 27, 2006Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 27, 2006, 3:45 PM EDT for Collier County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2006, 3:45 PM EDT (19:45 UTC)
Expired
Jul 27, 2006, 4:15 PM EDT
In force
30 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Collier County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1963 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1963 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 271946
SVRMFL
FLC021-272015-
/O.NEW.KMFL.SV.W.0087.060727T1945Z-060727T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
345 PM EDT THU JUL 27 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 415 PM EDT

* AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR QUAIL CREEK
  ESTATES...OR ABOUT 6 MILES SOUTHEAST OF BONITA SPRINGS...AND MOVING
  WEST AT 15 MPH.

* THE STORM WILL AFFECT...
  QUAIL CREEK ESTATES
  VANDERBILT BEACH
  NORTH NAPLES
  PELICAN BAY

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 2622 8162 2632 8162 2631 8184 2620 8181

$$

RM
1 follow-up statement
000
WWUS52 KMFL 272009
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
408 PM EDT THU JUL 27 2006

FLC021-272018-
/O.EXP.KMFL.SV.W.0087.000000T0000Z-060727T2015Z/
COLLIER FL-
408 PM EDT THU JUL 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLLIER COUNTY
EXPIRES AT 415 PM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM WHICH 
PROMPTED THE WARNING IS WEAKENING AND IS MOVING OVER THE COASTAL 
WATERS NORTH OF VANDERBILT BEACH. THUS THE SEVERE THUNDERSTORM 
WARNING WILL BE ALLOWED TO EXPIRE AT 415 PM.

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2622 8162 2632 8162 2631 8184 2620 8181

$$

RM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:09 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 27, 2:09 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
209 PM EDT THU JUL 27 2006

.DISCUSSION...
HIGH PRESSURE WAS STILL LOCATED OVER NORTH CENTRAL FLORIDA EARLY
THIS AFTERNOON...AS THE MID TO UPPER LEVEL THROUGH OF LOW
PRESSURE WAS LOCATED OVER CENTRAL FLORIDA. THE EAST COAST SEA
BREEZE WAS ALSO MOVING WEST THROUGH THE INTERIOR AND WEST COAST
AREAS OF THE CWA EARLY THIS AFTERNOON...AS THE WEST COAST SEA
BREEZE WAS DEVELOPING ALONG THE WEST COAST AREAS OF THE CWA. THESE
FEATURES WAS HELPING TO DEVELOP SHOWERS AND THUNDERSTORMS OVER
THE INTERIOR AND WEST COAST AREAS OF THE CWA EARLY THIS AFTERNOON.

THE SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO DEVELOP AND PUSH
WEST OVER THE INTERIOR AND WEST COAST AREAS OF THE CWA THROUGH THE
AFTERNOON HOURS...AS THE TROUGH OF LOW PRESSURE MOVES SLOWLY SOUTH
INTO LAKE OKEECHOBEE AND THE SEA BREEZES/LAKE BREEZE COLLIDED OVER THE
WESTERN AREAS. SO WILL CONTINUE TO KEEP THE SCATTERED POPS OVER
THE INTERIOR AND WEST COAST AREAS OF THE CWA THIS AFTERNOON...AND
THE NORTHERN METRO AREAS OF PALM BEACH COUNTY.

THE MID TO UPPER LEVEL THROUGH OF LOW PRESSURE SHOULD DISSIPATE
TONIGHT OVER THE LAKE OKEECHOBEE REGION...AS THE SURFACE RIDGE OF
HIGH PRESSURE REMAIN NEARLY STATIONARY OVER NORTH CENTRAL FLORIDA
THROUGH FRIDAY NIGHT. THIS WILL KEEP THE WINDS OVER THE CWA MAINLY
EASTERLY...AND ALLOW FOR MOST OF THE SHOWER AND THUNDERSTORM
ACTIVITY TO OCCUR OVER THE INTERIOR AND WEST COAST AREAS ON FRIDAY.

THE TROPICAL WAVE OVER THE EASTERN CARIBBEAN SEA EARLY THIS
AFTERNOON IS NOW FORECASTED TO MOVE THROUGH THE WESTERN CARIBBEAN
SEA FRIDAY NIGHT...BUT SHOULD REMAIN MOSTLY SOUTH OF THE CWA DUE
TO THE HIGH PRESSURE OVER NORTH CENTRAL FLORIDA. THE NORTHERLY
PORTION OF THE WAVE COULD STILL MOVE THROUGH THE AREA FRIDAY NIGHT
AND EARLY SATURDAY MORNING HELPING TO ENHANCE THE TROPICAL
MOISTURE OVER THE CWA ON SATURDAY. SO HAVE INCREASE THE POPS FOR
SATURDAY TO SCATTERED OVER MOST OF THE CWA...EXPECT NUMEROUS OVER
THE WESTERN AREAS OF THE CWA DUE TO THE SEA BREEZE COLLISIONS OVER
THIS AREA.

DRIER AIR OVER THE CENTRAL ATLANTIC WATERS BEHIND THE TROPICAL
WAVE SHOULD THEN MOVE INTO SOUTH FLORIDA FOR SUNDAY. SO HAVE
LOWER THE POPS A LITTLE BIT BELOW CLIMO FOR SUNDAY FOR THIS TIME
OF YEAR.

.EXTENDED FORECAST...
THE DRIER AIR WILL THEN MOVE INTO THE GULF OF MEXICO EARLY NEXT
WEEK...AS THE SURFACE HIGH WILL REMAIN NEARLY STATIONARY OVER
CENTRAL FLORIDA. THIS WILL ALLOW FOR SOUTH FLORIDA TO RETURN TO A
SUMMER TIME WEATHER PATTERN FOR MOST OF NEXT WEEK.

&&

.MARINE...
THE WINDS WILL REMAIN MAINLY EAST THROUGH THE WEEKEND INTO EARLY
NEXT WEEK AT 10 TO 15 KNOTS...AS THE SURFACE HIGH WILL BE OVER
NORTH CENTRAL FLORIDA. THE ONLY EXCEPTION TO THIS IS FOR FRIDAY
NIGHT INTO SATURDAY...AS THE NORTHERN PORTION OF A TROPICAL WAVE
OVER EASTERN CARIBBEAN SEA SHOULD BE MOVING THROUGH THE CWA WATERS
ALLOWING FOR THE WINDS TO SHIFT TO A NORTHEAST DIRECTION FRIDAY
NIGHT. THE SEAS SHOULD ALSO REMAIN BELOW 6 FEET THROUGH THE
WEEKEND INTO EARLY NEXT WEEK. SO BOATING WEATHER SHOULD BE GOOD
THIS WEEKEND INTO EARLY NEXT WEEK...EXCEPT IN THE SHOWERS AND
THUNDERSTORMS THAT DEVELOP WITH THE TROPICAL WAVE...AND THE DIURNAL
ACTIVITY THAT OCCURS OVER THE SOUTH FLORIDA WATERS EACH DAY.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES SHOULD REMAIN ABOVE CRITICAL VALUES THROUGH
THE WEEKEND INTO EARLY NEXT WEEK...AS THE TROPICAL MOISTURE WILL
REMAIN OVER THE CWA. SO NO PROBLEMS ARE EXPECTED AT THIS TIME WITH
THE FIRE WEATHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  80  90  80  90 / 20 30 30 40
FORT LAUDERDALE  81  90  81  90 / 20 30 30 40
MIAMI            80  91  80  91 / 20 30 30 40
NAPLES           76  92  76  92 / 40 50 30 60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

BAXTER
Hazardous weather outlook, Jul 27, 10:47 AM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1047 AM EDT THU JUL 27 2006

FLZ063-066>075-281000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1042 AM EDT THU JUL 27 2006

...SCATTERED THUNDERSTORMS ACROSS INTERIOR AND WEST COAST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
ONCE AGAIN THIS AFTERNOON OVER INTERIOR SECTIONS AND THEN MOVE TOWARD
THE WEST COAST OF SOUTH FLORIDA THROUGH THE EVENING HOURS. MOST OF
THE ACTIVITY IS MOST LIKELY TO OCCUR FROM PALM BEACH COUNTY
SOUTHWEST TO COLLIER COUNTY INCLUDING THE LAKE OKKECHOBEE REGION.
ANY STORM THAT DEVELOPS IS EXPECTED TO MOVE FROM THE NORTHEAST AND
EAST AT 5 TO 10 MPH.

WIND: SOME THUNDERSTORMS MAY BE STRONG WITH WIND GUSTS AS HIGH AS
40 TO 50 MPH POSSIBLE.

HAIL: ANY STORM DEVELOPING THIS AFTERNOON COULD ALSO PRODUCE
SMALL HAIL (PEA SIZE OR LESS) MAINLY ACROSS THE INTERIOR AND SOUTH
WEST COAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY, FAVORING
THE INTERIOR AND SOUTHWEST GULF COASTAL AREAS DURING THE AFTERNOON
AND EVENINGS. THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS
ACROSS ALL OF SOUTH FLORIDA DURING THE WEEKEND AS A TROPICAL WAVE MOVES
ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Local storm report, Jul 27, 2:20 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
220 PM EDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     MARINE TSTM WIND CLEWISTON               26.75N 80.94W
07/27/2006  M40 MPH          HENDRY             FL   MESONET

&&

DG
Special weather statement, Jul 27, 2:55 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
255 PM EDT THU JUL 27 2006

FLZ066-069-070-272000-
HENDRY FL-EASTERN COLLIER FL-WESTERN COLLIER FL-
255 PM EDT THU JUL 27 2006

...STRONG THUNDERSTORMS IN THE NAPLES AREA...

AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
MILES CITY TO GOODLAND...OR ALONG A LINE EXTENDING FROM 17 MILES
SOUTHEAST OF IMMOKALEE TO MARCO ISLAND. THIS ACTIVITY IS PROPAGATING
TOWARDS THE  WEST AT ABOUT 5 TO 10 MPH. AREAS LIKELY TO BE AFFECTED
BY THIS ACTIVITY INCLUDE MARCO ISLAND...NAPLES...AND AREAS TO THE
EAST ALONG AND ON EITHER SIDE OF INTERSTATE 75.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES. SMALL HAIL IS ALSO POSSIBLE WITH ANY OF THIS
ACTIVITY. RESIDENTS SHOULD REMAIN ON THE ALERT IN CASE THE STORMS
INTENSITY AND A WARNING IS NEEDED.

PS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:33 PM EDTSpecial Marine WarningMFL35 min
Jul 27, 3:36 PM EDTSpecial Marine WarningMFL54 min
Jul 27, 4:33 PM EDTSpecial Marine WarningMFL57 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.